Sulfabdrops after glaucoma op

Hello Everyone,

My GP diagnosed me with Pmr 2 years ago and I'm still on 5mgs soon as I taper a flare within a week. I had eye op for Glucoma a few months ago and within three days of operation I had jaw pain couldn't eat for days. Do u think it's gca? The drops after op contained Sulla which I have allergy to does anyone have any thoughts as just had other eye done and all over body seeing.Thank you and happy new year!

7 Replies

oldestnewest
  • It sounds as if you have successfully tapered to find your lowest dose that manages the symptoms! Out of interest - how do you try to get lower than 5mg?

    Did you not tell the doctors you were allergic to sulfa drugs? Or did you develop the allergy after the first op?

    If the jaw pain went after days I wouldn't think it was GCA but you never know. Sorry - don't know what you mean in you penultimate sentence "all over body seeing".

  • Thank you for your reply .

    Tried to reduce by 1 mg once a week- do you think it's too much? Also sentence should have read swelling. Didn't realise I had this allergy until I started eye drops I couldn't tolerate any drops before my ops and worked it out myself. It's on my notes and I was given sulfa drops again by mistake which I took ( never thought to check) wow swollen carpel tunnel tongue felt so ill. Had a massive PMR flare couldn't lift my arms turn in bed and had fatigue and temp. Shoulder still a bit still so worried about reducing.

  • Is 1mg per WEEK too much? Indubitably!!!!! One mg per MONTH is more like it and even that may well be far too much. At this stage your body has to start producing its own corticosteroid, cortisol, again. Above about 7mg pred it doesn't need to and as you reduce it has to start to top up again. It is a very complex feedback system involving several organs and hormones and it tends to swing about trying to find the balance again. This happens every time you change the dose - so it is only fair to let things settle down and then try another very small reduction. You need at least a month to be sure the new dose is still enough otherwise you have no idea at all where the dose became too low. You may get well below 5mg if you go slowly enough, for example, like this:

    healthunlocked.com/pmrgcauk...

    However - I wouldn't try until you are fully recovered. Yes, swelling makes more sense ;-) - it is appalling when the medics don't read the notes, it can kill people so it isn't just a minor point. Hope everything is OK now.

  • Thank you so much PMR pro. I always read your posts so many thanks for your reply to me. I will for sure follow your advise didn't realise about 7 mg dosage.

  • Sulla drops

  • Hi,

    Further to PMRpros reply about slow taper, I reduced by only 0.5mg a month once I got to 6mg using a taper that took 4 weeks, so if I felt okay at the end of that time I just went into the new taper. And then when I reached 2mg I went onto to the very slower taper.

    I may seem long winded when looked at like that, but if it achieves the outcome of getting down to zero with no flares or setbacks then it's worth it.

  • Thank you for your reply Dorset lady for sure I will follow your advise.

You may also like...